MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HANDLE "HIQ+", INLINE A, ASYMMETRIC, RATCHET

OLYMPUS WINTER & IBE GMBH HANDLE "HIQ+", INLINE A, ASYMMETRIC, RATCHET
Model Number WA60120A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.Therefore, the exact cause of the reported event could not be determined at this time.Based on the initial reported information it is unknown which device tip (handle or jaw insert) broke off.Olympus will continue to follow up with the user facility to obtain additional information regarding the reported event.As a preventive measure, the instruction manual provides a warning to mitigate the risk of patient injury and damage to the instrument which states, ¿the instrument¿s distal end is specially designed for bipolar coagulation and dissection.Do not use excessive force (bending, distorting, levering) when using the instrument.Otherwise instrument damage and patient injury may occur.¿ it also cautions user¿s the jaws may not contact each other during the procedure.Only activate hf current when the instrument is in direct contact with tissue.If there is no tissue contact, hf current may damage the instrument.
 
Event or Problem Description
Olympus was informed that during a laparoscopic abdominal hysterectomy, the doctor was inserting the device into the patient's abdominal cavity when the surgeon noticed the distal part of the "needle" broke off inside the patient.The surgeon was not able to locate the distal part of the device in the patient's abdominal cavity.The results of the patient's x-ray did not show evidence of any device fragments inside the patient's abdominal cavity.The intended procedure was completed using another device.There was no post surgery complications or injuries reported by the patient.
 
Additional Manufacturer Narrative
The original equipment manufacturer (oem) conducted a review of the manufacturing and quality control for the affected lot or serial number without showing any non-conformities or deviations.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information about the reported event.The manufacturer was further informed that the ¿distal part of the needle broken off¿ was first observed during the middle of the procedure.There was no device used during the procedure that generated energy.The bleeding was normal for the procedure.There were no issues withdrawing the device from the patient reported.The procedure lasted two hours.No longer stay was required.The instrument technician reported the device was used during the first surgery of the day and during the sterilization process no anomalies were observed.The device was used along with the ligasure¿ maryland jaw device and no energy was activated.After the procedure the device was damaged missing one side of the tip.

Brand Name
HANDLE "HIQ+", INLINE A, ASYMMETRIC, RATCHET
Common Device Name
HANDLE "HIQ+"
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key8583075
Report Number2951238-2019-00794
Device Sequence Number2935284
Product Code GCJ
UDI-Device Identifier04042761031066
UDI-Public04042761031066
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA60120A
Device Catalogue NumberWA60120A
Device Lot Number175W-OK3
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/07/2019
Supplement Date Received by Manufacturer05/06/2019
08/06/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date06/04/2019
08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM TROCAR /SPIKE- KARL STORZ; 2X GRASP. FORCEPS- KARL STORZ, 5MM CLICK LINE; 5MM REDUCTION TUBE- KARL STORZ; 5MM TROCAR/SPIKE- KARL STORZ; ELECTRODE- KARL STORZ, 5MM HOOK; GRASP. FORCEPS- KARL STORZ, 10MM CLICK LINE; GRASP. FORCEPS- KARL STORZ, 5MM KELLY DISSECTING; INJECTION CANULA- KARL STORZ; MONOPOLAR HF CABLE- UNKNOWN; NEEDLE- VERRES; SCISSORS- KARL STORZ, 5MM CURVE; SILICONE TUBE KIT- NEUMO CABLE; SUCTION/IRRIGATION- KARL STORZ, 5MM CANULA